MAUDE Adverse Event Report: DEPUY SPINE INC 5MM TAP, DUAL LEAD CANN; ORTHOPAEDIC STEREOTAXIC INSTRU

DEPUY SPINE INC 5MM TAP, DUAL LEAD CANN; ORTHOPAEDIC STEREOTAXIC INSTRU
Model Number 286715500N
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 05/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during a lumbar fusion l4/5 surgery, the two cannulated viper taps broke off into the pedicles right above the threads.One in each pedicle.A synthes screw removal set was used to extract the pieces.Fragments were generated and removed.There was a surgical delay of twenty (20) minutes.There were no patient consequences.The procedure was successfully completed.This complaint involves two (2) devices.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6: customer quality investigation: the complaint device was not received for investigation.The following investigation is based on the image(s) provided.The image(s) was reviewed, and the complaint condition could be confirmed as the distal tip of the device was broken.Since the device was not returned, dimensional, material and drawing reviews are not applicable.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5MM TAP, DUAL LEAD CANN
Common Device Name
ORTHOPAEDIC STEREOTAXIC INSTRU
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key10106396
Report Number1526439-2020-01094
Device Sequence Number2706770
Product Code OLO
UDI-Device Identifier10705034388489
UDI-Public(01)10705034388489
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K140927
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286715500N
Device Catalogue Number286715500N
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/19/2020
Supplement Date Received by Manufacturer06/29/2020
06/29/2020
Initial Report FDA Received Date06/01/2020
Supplement Report FDA Received Date06/29/2020
06/29/2020
Patient Sequence Number1
Patient Age51 YR